MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; CATHETER, PERCUTANEOUS
Catalog Number UM-04018
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: " pt had a femoral aline which was inserted in the icu on 9/5.Aline site with significant bleeding overnight (b)(6) to (b)(6) but still with a good waveform and readings.(b)(6) am, more significant bleeding and clots noted at site.Per md - bedside rn and second rn attempted to remove the a-line.Site very bloody with poor visualization of the actual insertion point but able to see the wings with the sutures well.Sutures were removed and a-line catheter gently pulled out.Rns noted that only a small piece of the catheter was present.After bleeding stopped, unable to see any other fragment of the catheter.The other portion of the catheter is still indwelling in the femoral vein.The patient may be having it removed in interventional radiology soon." awaiting additional information from the customer.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheter and connector tubing with stopcock for analysis.Signs-of-use were observed on both components.Visual analysis revealed that the catheter body was severed towards the juncture hub.The separated end was not returned for analysis.Microscopic examination confirmed the damage and revealed that the point of separation was smooth, uniform, and angled, which is damage consistent with contact with a sharp object (i.E.Scalpel, scissors, sutures, etc).No other defects or anomalies were observed.The point of separation measured 4mm from the juncture hub.The catheter body outer diameter measured 0.0565", which is within the specification limits of 0.0550"-0.0590" per the catheter extrusion product drawing.The inner diameter at the point of separation and from inside the catheter hub measured 0.037", which is within the specification limits of 0.037"-0.039" per the catheter extrusion product drawing.The catheter length cannot be verified as the separation portion was not returned for analysis.Functional testing was not required as part of this complaint investigation.R & d was contacted as part of this complaint investigation.They confirmed that the separation appears consistent with the catheter being cut by a sharp object (i.E.Scissors).All complaints are trended across product families on a monthly basis per complaint trending global work instruction.Therefore, a separate complaint history review is not required.A device history record review was performed, and no relevant findings were identified.The report of a separated arterial catheter was confirmed through analysis of the returned sample.Visual analysis confirmed that the catheter body was severed towards the hub.The appearance of the separation was angled, smooth, and uniform and consistent with damage resulting from contact with a sharp instrument (i.E.Scisssors, scalpel, etc.).Despite the damage, the catheter body outer and inner diameter measured within specification; however, the catheter body length could not be verified as the separated portion was not returned.A device history record review was performed, and no relevant findings were identified.Based on the customer report that the damage was observed during use and appearance of the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: " pt had a femoral aline which was inserted in the icu on 9/5.Aline site with significant bleeding overnight 9/7 to 9/8 but still with a good waveform and readings.9/9 am, more significant bleeding and clots noted at site.Per md - bedside rn and second rn attempted to remove the a-line.Site very bloody with poor visualization of the actual insertion point but able to see the wings with the sutures well.Sutures were removed and a-line catheter gently pulled out.Rns noted that only a small piece of the catheter was present.After bleeding stopped, unable to see any other fragment of the catheter.The other portion of the catheter is still indwelling in the femoral vein.The patient may be having it removed in interventional radiology soon." awaiting additional information from the customer.
 
Additional Manufacturer Narrative
Qn# (b)(4).Medwatch received 03-oct-2024 # (b)(4).

Brand Name
ARROW ACCESS TRAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20342585
Report Number9680794-2024-00959
Device Sequence Number7805001
Product Code DQY
UDI-Device Identifier10801902118889
UDI-Public(01)10801902118889(11)230125(17)250430(10)13F23A0172(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberUM-04018
Device Lot Number13F23A0172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age41 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceWhite